Ask an expert
Question

26 Oct 2009

cipralex and sleep
Hi

I read that one of the side effects of Cipralex is insomnia, should this go away over time or will it always be a problem. I really don' t want to take any other sleep medication with Cipralex but am very worried about not sleeping.

THanks
Answer 8,481 views
Expert
CyberShrink
cybershrink

01 Jan 0001

It's important to be well informed about side-effects, but don't consider them as compulsory. A few occur in almost everyone, especally innthe earliest days of taking the medicine, but they usually fade after a week or two at most. Insomnia is a possible side-effect with a number of antidepressants, and should be discussed with your prescribing docor - but taking it in the morning raher than evening may help avoid it being a problem
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9428 votes
No
68% - 19907 votes
Vote